MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X70MM TL23.5MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X70MM TL23.5MM; SCREW, FIXATION, BONE
Model Number 604670S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "asnis iii 4.0 70mm long screw was used for a male tibial distal medial malleolus fracture in his 30s.The bone quality was hard, and the shaft part broke during insertion, making it unusable.I pulled it out and got nothing.The surgeon, who was operated on, is also said to be a technical mistake and does not require a product survey.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.The optech instructs user that: ¿contact of an asnis iii screw with dense bone in a tangential direction may cause a deviation of the screw and/or a bending of the k-wire, which may result in damage to the implant.Tap/drill ¿ in hard or sclerotic bone, pre-drilling and pre-tapping may be necessary.Cannulated screwdriver with ao fitting ¿ this can be used with either the elastosil handle with ao coupling or a power tool.If a power tool is selected, final tightening must be carried out by hand to prevent stripping.In dense bone, puncturing the cortex with the ø1.4 x 150mm drill bit to initiate the wire may reduce heat build-up and/or deflection of the wire.In dense cortical bone pre-drilling with the cannulated drill ø2.7mm (702449) and use of the cannulated tap ø4.0mm (702454) is recommended, especially when placing oblique screws.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, one of the probable causes of the breakage is application of too high torsional forces by the user in a hard bone of the patient.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X70MM TL23.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11262799
Report Number0008031020-2021-00034
Device Sequence Number13757777
Product Code HWC
UDI-Device Identifier04546540089946
UDI-Public04546540089946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K000080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number604670S
Device Catalogue Number604670S
Device Lot NumberG27950
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1